Alert archive / California / Coastal Flood Statements in 2012

Coastal Flood Statement 9, NWS Los Angeles, CA

November 27, 2012Los Angeles County, California

NWS Los Angeles, CA issued this coastal flood statement at Nov 27, 2012, 4:38 AM PST for Los Angeles County, California. It took effect at Nov 29, 2012, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2012, 4:38 AM PST (12:38 UTC)
In effect from
Nov 29, 2012, 6:00 AM PST
Expired
Nov 28, 2012, 2:12 AM PST
In force
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 0.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WHUS46 KLOX 271238
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
438 AM PST TUE NOV 27 2012

CAZ034-035-039>041-087-280400-
/O.NEW.KLOX.CF.S.0009.121129T1400Z-121202T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
438 AM PST TUE NOV 27 2012

...LARGE WEST SWELL TO IMPACT WEST FACING BEACHES LATE WEDNESDAY
THROUGH SATURDAY NIGHT...

.A STRONG STORM OVER THE NORTH CENTRAL PACIFIC WILL LIKELY
GENERATE A LARGE WEST SWELL WITH A RELATIVELY LONG PERIOD
AFFECTING THE COAST BY LATE WEDNESDAY NIGHT THROUGH AT LEAST SATURDAY.
THIS SWELL WILL BRING THE POTENTIAL FOR LARGE SURF ACROSS WEST
FACING BEACHES FROM THE CENTRAL COAST TO THE LOS ANGELES ORANGE
COUNTY BORDER. HIGHEST SURF CAN BE EXPECTED THURSDAY AFTERNOON
THROUGH FRIDAY. SURF WILL THEN DIMINISH SOME SLOWLY THROUGH
SATURDAY NIGHT AND INTO SUNDAY. A HIGH SURF ADVISORY WILL LIKELY
NEED TO BE ISSUED IN THE NEXT 24 TO 36 HOURS FOR THE AREAS
MENTIONED.

* LOCATION...WEST FACING BEACHES INCLUDING SAN LUIS OBISPO...LOWER
  SANTA BARBARA COUNTY NEAR VENTURA COUNTY...VENTURA COUNTY AND
  LOS ANGELES COUNTY. ALSO WESTERN SIDE OF SANTA CATALINA ISLAND.

* SURF HEIGHTS...FOR EXPOSED WEST FACING BEACHES...HEIGHTS WILL
  VARY GREATLY. CENTRAL COAST COULD SEE SURF 10 TO 15 FEET WITH
  LOCAL SETS TO 20 FEET. WHILE THE INNER WATERS COULD SEE SURF 6
  TO 12 FEET WITH LOCAL SETS TO 15 FT IN A FEW LOCATIONS INCLUDING
  AREAS NEAR THE VENTURA HARBOR AND SOUTHERN LOS ANGELES COUNTY. 

* TIMING...WEST SWELL WILL BUILD RAPIDLY WEDNESDAY NIGHT INTO
  THURSDAY MORNING...THEN PEAK THURSDAY AFTERNOON INTO
  FRIDAY...THEN SLOWLY DIMINISH THROUGH THE WEEKEND.

* TIDES...HIGH TIDES WILL PEAK DURING MID MORNING HOURS TO AROUND
  6 FEET...WITH THE MEAN HIGH TIDE AROUND 4 FEET DURING THE LATE
  EVENING HOURS. LOWEST TIDE WILL BE AROUND -0.5 FEET DURING LATE
  AFTERNOON HOURS...WITH THE MEAN LOW TIDE AROUND 2 FEET DURING
  LATE NIGHT HOURS.

* IMPACTS...SURF AND SWELL CONDITIONS COULD BE HAZARDOUS TO ANYONE
  ENTERING THE WATER LATE WEDNESDAY THROUGH THIS WEEKEND...WITH
  DANGEROUS RIP CURRENT POTENTIAL. MINOR BEACH EROSION AND
  LOCALIZED FLOODING OF LOW-LYING AREAS MAY ALSO OCCUR NEAR THE
  PEAK OF THE HIGH TIDE.

$$

KAPLAN
3 follow-up statements
366 
WHUS46 KLOX 272311
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
311 PM PST TUE NOV 27 2012

...LARGE WEST SWELL TO IMPACT WEST FACING BEACHES LATE WEDNESDAY
THROUGH SATURDAY NIGHT...

.A STRONG STORM OVER THE NORTH CENTRAL PACIFIC WILL LIKELY
GENERATE A LARGE WEST SWELL WITH A RELATIVELY LONG PERIOD
AFFECTING THE COAST BY LATE WEDNESDAY NIGHT THROUGH AT LEAST SATURDAY.
THIS SWELL WILL BRING THE POTENTIAL FOR LARGE SURF ACROSS WEST
FACING BEACHES FROM THE CENTRAL COAST TO THE LOS ANGELES ORANGE
COUNTY BORDER. HIGHEST SURF CAN BE EXPECTED THURSDAY AFTERNOON
THROUGH FRIDAY. SURF WILL THEN DIMINISH SOME SLOWLY THROUGH
SATURDAY NIGHT AND INTO SUNDAY. A HIGH SURF ADVISORY WILL LIKELY
NEED TO BE ISSUED IN THE NEXT 24 TO 36 HOURS FOR THE AREAS
MENTIONED.

CAZ034-035-039>041-087-280800-
/O.CON.KLOX.CF.S.0009.121129T1400Z-121202T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
311 PM PST TUE NOV 27 2012

...LARGE WEST SWELL TO IMPACT WEST FACING BEACHES EARLY THURSDAY
MORNING THROUGH SATURDAY NIGHT...

* LOCATION...WEST FACING BEACHES OF SAN LUIS OBISPO...SANTA
  BARBARA...VENTURA...AND LOS ANGELES COUNTIES. THE WEST SIDE OF
  SANTA CATALINA ISLAND WILL ALSO BE AFFECTED.

* SURF HEIGHTS...FOR EXPOSED WEST FACING BEACHES...HEIGHTS WILL
  VARY GREATLY. CENTRAL COAST BEACHES COULD SEE SURF 10 TO 15 FEET
  WITH LOCAL SETS TO 20 FEET. WHILE SOUTH OF POINT
  CONCEPTION...WEST FACING BEACHES COULD SEE SURF 6 TO 12 FEET
  WITH LOCAL SETS TO 15 FT IN A FEW LOCATIONS INCLUDING AREAS
  NEAR THE VENTURA HARBOR AND SOUTHERN LOS ANGELES COUNTY.

* TIMING...A WEST SWELL WILL BUILD RAPIDLY BETWEEN WEDNESDAY NIGHT
  AND THURSDAY MORNING...PEAK BETWEEN THURSDAY AFTERNOON AND
  FRIDAY...THEN SLOWLY DIMINISH THROUGH THE WEEKEND.

* TIDES...HIGH TIDES WILL PEAK DURING MID MORNING HOURS TO AROUND
  6 FEET...WITH THE MEAN HIGH TIDE AROUND 4 FEET DURING THE LATE
  EVENING HOURS. LOWEST TIDE WILL BE AROUND -0.5 FEET DURING LATE
  AFTERNOON HOURS...WITH THE MEAN LOW TIDE AROUND 2 FEET DURING
  LATE NIGHT HOURS.

* IMPACTS...SURF AND SWELL CONDITIONS COULD BE HAZARDOUS TO ANYONE
  ENTERING THE WATER FROM LATE WEDNESDAY NIGHT THROUGH THIS
  WEEKEND...WITH A DANGEROUS RIP CURRENT POTENTIAL. MINOR BEACH
  EROSION AND LOCALIZED FLOODING OF LOW-LYING AREAS MAY ALSO OCCUR
  NEAR THE PEAK OF THE HIGH TIDE.

$$

HALL
492 
WHUS46 KLOX 280203 CCA
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
559 PM PST TUE NOV 27 2012

...HIGH SURF POSSIBLE AT WEST FACING BEACHES BETWEEN THURSDAY AND
SATURDAY NIGHT...

.A STRONG STORM OVER THE NORTH CENTRAL PACIFIC WILL LIKELY
GENERATE A LARGE WEST SWELL WITH A RELATIVELY LONG PERIOD
AFFECTING THE COAST BY LATE WEDNESDAY NIGHT THROUGH AT LEAST
SATURDAY. THIS SWELL WILL BRING THE POTENTIAL FOR LARGE SURF
ACROSS WEST FACING BEACHES FROM THE CENTRAL COAST TO THE LOS
ANGELES ORANGE COUNTY BORDER. HIGHEST SURF CAN BE EXPECTED
THURSDAY AFTERNOON THROUGH FRIDAY. SURF WILL THEN DIMINISH SOME
SLOWLY THROUGH SATURDAY NIGHT AND INTO SUNDAY. A HIGH SURF
ADVISORY WILL LIKELY NEED TO BE ISSUED EITHER TONIGHT OR
WEDNESDAY WHEN CONDITIONS BECOME MORE CERTAIN.

CAZ034-035-039>041-087-281100-
/O.COR.KLOX.CF.S.0009.121129T1400Z-121202T1400Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
559 PM PST TUE NOV 27 2012

...LARGE WEST SWELL TO POSSIBLY IMPACT WEST FACING BEACHES EARLY
THURSDAY MORNING THROUGH SATURDAY NIGHT...

* LOCATION...WEST FACING BEACHES OF SAN LUIS OBISPO...SANTA
  BARBARA...VENTURA...AND LOS ANGELES COUNTIES POSSIBLY IMPACTED.
  THE WEST SIDE OF SANTA CATALINA ISLAND POSSIBLY ALSO BE
  AFFECTED.

* SURF HEIGHTS...FOR EXPOSED WEST FACING BEACHES...HEIGHTS WILL
  LIKELY VARY GREATLY. CENTRAL COAST BEACHES COULD SEE SURF 10
  TO 15 FEET WITH LOCAL SETS TO 20 FEET. WHILE SOUTH OF POINT
  CONCEPTION...WEST FACING BEACHES COULD SEE SURF 6 TO 12 FEET
  WITH LOCAL SETS TO 15 FT IN A FEW LOCATIONS INCLUDING AREAS NEAR
  THE VENTURA HARBOR AND SOUTHERN LOS ANGELES COUNTY.

* TIMING...A WEST SWELL WILL BUILD RAPIDLY BETWEEN WEDNESDAY NIGHT
  AND THURSDAY MORNING...PEAK BETWEEN THURSDAY AFTERNOON AND
  FRIDAY...THEN SLOWLY DIMINISH THROUGH THE WEEKEND.

* TIDES...HIGH TIDES WILL PEAK DURING MID MORNING HOURS TO AROUND
  6 FEET...WITH THE MEAN HIGH TIDE AROUND 4 FEET DURING THE LATE
  EVENING HOURS. LOWEST TIDE WILL BE AROUND -0.5 FEET DURING LATE
  AFTERNOON HOURS...WITH THE MEAN LOW TIDE AROUND 2 FEET DURING
  LATE NIGHT HOURS.

* IMPACTS...SURF AND SWELL CONDITIONS COULD BE HAZARDOUS TO ANYONE
  ENTERING THE WATER FROM LATE WEDNESDAY NIGHT THROUGH THIS
  WEEKEND...WITH A DANGEROUS RIP CURRENT POTENTIAL. MINOR BEACH
  EROSION AND LOCALIZED FLOODING OF LOW-LYING AREAS MAY ALSO OCCUR
  NEAR THE PEAK OF THE HIGH TIDE.

$$

HALL
791 
WHUS46 KLOX 281012
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
212 AM PST WED NOV 28 2012

...HIGH SURF ADVISORY IN EFFECT BEGINNING THURSDAY FOR EXPOSED
WEST FACING BEACHES...

.A COUPLE OF STRONG STORM SYSTEMS OVER THE NORTH CENTRAL AND
EASTERN PACIFIC WILL BEGIN TO GENERATE A LARGE WESTERLY SWELL WITH A
RELATIVELY LONG PERIOD AFFECTING MUCH OF THE EXPOSED WEST COAST
BEACHES BY THURSDAY MORNING AND PERSISTING THROUGH MUCH OF THE
WEEKEND. THIS LARGE SWELL WILL TRANSLATE INTO HIGH SURF ACROSS
MANY WEST FACING BEACHES FROM THE CENTRAL COAST TO THE LOS
ANGELES ORANGE COUNTY BORDER. HIGHEST SURF CAN BE EXPECTED
FRIDAY INTO SATURDAY. SURF WILL THEN DIMINISH SOME SLOWLY
SATURDAY NIGHT INTO SUNDAY.

CAZ034-035-281930-
/O.CAN.KLOX.CF.S.0009.121129T1400Z-121202T1400Z/
/O.NEW.KLOX.SU.Y.0020.121129T1200Z-121203T0600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
212 AM PST WED NOV 28 2012

...HIGH SURF ADVISORY IN EFFECT FOR EXPOSED WEST FACING BEACHES
FROM 4 AM THURSDAY TO 10 PM PST SUNDAY...

* LOCATION...WEST FACING BEACHES OF SAN LUIS OBISPO...AND WESTERN
  SANTA BARBARA COUNTIES.

* SURF HEIGHTS...FOR EXPOSED WEST FACING BEACHES...SURF OF 10 TO
  15 FEET CAN BE EXPECTED WITH LOCAL SETS TO 20 FEET POSSIBLE.
  HIGHEST SURF LIKELY AROUND MORRO BAY. 

* TIMING...SURF WILL BUILD RAPIDLY BEGINNING PRE DAWN HOURS
  THURSDAY MORNING AND WILL PEAK LATE FRIDAY THROUGH SATURDAY...THEN
  SLOWLY DIMINISH THROUGH THE WEEKEND.

* TIDES...HIGH TIDES WILL PEAK DURING MID MORNING HOURS TO 
  AROUND 6 FEET...WITH THE MEAN HIGH TIDE AROUND 4 FEET DURING 
  THE LATE EVENING HOURS. LOWEST TIDE WILL BE AROUND 0.5 -FEET 
  DURING LATE AFTERNOON HOURS...WITH THE MEAN LOW TIDE AROUND 2 
  FEET DURING LATE NIGHT HOURS.

* IMPACTS...SURF AND SWELL CONDITIONS WILL BE HAZARDOUS TO ANYONE
  ENTERING THE WATER FROM VERY EARLY THURSDAY MORNING THROUGH THIS
  WEEKEND...WITH A DANGEROUS RIP CURRENT EXPECTED. MINOR BEACH
  EROSION AND LOCALIZED FLOODING OF LOW-LYING AREAS MAY ALSO
  OCCUR NEAR THE PEAK OF THE HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ039>041-087-281930-
/O.CAN.KLOX.CF.S.0009.121129T1400Z-121202T1400Z/
/O.NEW.KLOX.SU.Y.0020.121129T1400Z-121202T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
212 AM PST WED NOV 28 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 10 PM PST
SATURDAY...

* LOCATION...WEST FACING BEACHES OF SANTA BARBARA COUNTY NEAR THE
  VENTURA COUNTY LINE...VENTURA...AND LOS ANGELES COUNTIES. THE
  WEST SIDE OF SANTA CATALINA ISLAND WILL ALSO BE AFFECTED.

* SURF HEIGHTS...FOR EXPOSED WEST FACING BEACHES...SURF OF 6 TO
  12 FEET WITH LOCAL SETS TO 15 FT IN A FEW LOCATIONS INCLUDING
  AREAS NEAR THE VENTURA HARBOR AND SOUTHERN LOS ANGELES COUNTY.

* TIMING...SURF WILL BUILD RAPIDLY BEGINNING THURSDAY MORNING AND
  WILL PEAK FRIDAY THROUGH EARLY SATURDAY...THEN SLOWLY DIMINISH
  THROUGH THE WEEKEND.

* TIDES...HIGH TIDES WILL PEAK DURING MID MORNING HOURS TO 
  AROUND 6 FEET...WITH THE MEAN HIGH TIDE AROUND 4 FEET DURING 
  THE LATE EVENING HOURS. LOWEST TIDE WILL BE AROUND 0.5 -FEET 
  DURING LATE AFTERNOON HOURS...WITH THE MEAN LOW TIDE AROUND 2 
  FEET DURING LATE NIGHT HOURS.

* IMPACTS...SURF AND SWELL CONDITIONS WILL BE HAZARDOUS TO 
  ANYONE ENTERING THE WATER EARLY THURSDAY MORNING  THROUGH
  THIS WEEKEND...WITH A DANGEROUS RIP CURRENT EXPECTED. MINOR 
  BEACH EROSION AND LOCALIZED FLOODING OF LOW-LYING AREAS MAY 
  ALSO OCCUR NEAR THE PEAK OF THE HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

KAPLAN/RAT

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at Nov 27, 4:00 AM PST, 38 minutes earlier.

Area forecast discussion, Nov 27, 4:00 AM PST, 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
400 AM PST TUE NOV 27 2012

...UPDATED MARINE AND AVIATION DISCUSSIONS...

.SYNOPSIS...

COOL AND UNSETTLED WEATHER CAN BE EXPECTED THROUGH THE WEEKEND.
SEVERAL DISTURBANCES WILL MOVE ACROSS THE AREA...BRINGING THE THREAT
OF PRECIPITATION. AT THIS TIME...THE BEST CHANCES FOR SIGNIFICANT
RAINFALL WILL BE ON WEDNESDAY THEN AGAIN ON SUNDAY...WITH SCATTERED
SHOWERS POSSIBLE IN BETWEEN.

&&

.SHORT TERM (TODAY-THU)...OVERALL...00Z MODELS IN GOOD SYNOPTIC
AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...MASSIVE LOW WILL
CONTINUE TO DEVELOP/SPIN OFF THE COAST OF NORTHERN CALIFORNIA/PACIFIC
NORTHWEST THRU THE PERIOD. NEAR THE SURFACE...GENERAL ONSHORE FLOW
WILL PREVAIL...WITH A COLD FRONT SWEEPING ACROSS THE AREA ON
WEDNESDAY.

FORECAST-WISE...IMMEDIATE SHORT TERM POSES NO SIGNIFICANT ISSUES.
LATEST SATELLITE SHOWS VARYING AMOUNTS OF HIGH CLOUDS DRIFTING
OVERHEAD WITH MARINE LAYER STRATUS ENTRENCHED ALONG THE CENTRAL
COAST AND SURGING EASTWARD ACROSS THE BIGHT. EXPECT THE STRATUS
ACROSS THE BIGHT TO CONTINUE PUSHING ONSHORE...WITH STRATUS
PENETRATING INTO THE COASTAL VALLEYS THIS MORNING. BY THIS AFTERNOON
THE STRATUS SHOULD DISSIPATE NICELY...RETREATING TO NEAR THE
IMMEDIATE COAST. WITH SOME LOWER HEIGHTS/THICKNESSES AND EXPECTED
STRATUS COVERAGE...TODAY SHOULD BE A FEW DEGREES COOLER THAN MONDAY.

FOR LATE TONIGHT/WEDNESDAY...THE FORECAST BECOMES MUCH MORE
INTERESTING AS COLD FRONT SWEEPS ACROSS THE AREA. AT THIS TIME...
THE MODELS ARE IN GOOD AGREEMENT WITH TIMING...AS THE FRONT MOVES
ACROSS SLO/SBA COUNTIES WEDNESDAY MORNING...THEN ACROSS VTU/LAX
COUNTIES WEDNESDAY AFTERNOON/EVENING. GOOD SOUTHEAST TO SOUTH WINDS
CONTINUE TO BE INDICATED AHEAD OF THE FRONT...WHICH WILL HELP WITH
OROGRAPHIC ENHANCEMENTS. BASED ON 00Z GUIDANCE...INHERITED QPF
FORECAST LOOKS PRETTY GOOD. SLO/SBA COUNTIES SHOULD GENERALLY SEE
BETWEEN 0.75 AND 1.25 INCHES OF RAINFALL WITH LOCALLY AMOUNTS UP
TO AROUND 2.00 INCHES  ACROSS SOUTH-FACING SLOPES AND THE NORTHWEST
TIP OF SLO COUNTY. FOR VTU/LAX COUNTIES...RAINFALL AMOUNTS SHOULD
RANGE BETWEEN 0.25 AND 0.50 INCHES WITH LOCAL AMOUNTS AROUND 1.00
INCH ON SOUTH-FACING SLOPES. SNOW LEVELS WILL REMAIN VERY HIGH
THROUGHOUT THE DURATION OF THE EVENT...GENERALLY ABOVE 7500 FEET.
SO...ONLY THE HIGHEST PEAKS WILL RECEIVE ANY NOTICEABLY SNOWFALL.

ON THURSDAY...THE FRONT WILL BE EAST OF THE AREA...BUT A MOIST
SOUTHWEST TO WEST FLOW WILL CONTINUE ACROSS THE AREA. SO...WILL
EXPECT PARTLY/MOSTLY CLOUDY SKIES ALONG WITH THE CONTINUED THREAT
OF SHOWERS.

.LONG TERM (FRI-MON)...FOR THE EXTENDED..MODELS CONTINUE TO BE IN
GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...
LOW WILL CONTINUE TO SPIN OFF THE PACIFIC NORTHWEST FRIDAY/SATURDAY
THEN WILL OPEN INTO A TROUGH AND MOVE INLAND ACROSS THE WEST COAST
SUNDAY/MONDAY. NEAR THE SURFACE...GENERAL ONSHORE FLOW WILL
CONTINUE.

FORECAST-WISE...THINGS WILL CONTINUE TO BE UNSETTLED THROUGH THE
WEEKEND. ON FRIDAY/SATURDAY...THE MOIST SOUTHWESTERLY FLOW WILL
CONTINUE...RESULTING IN A CONTINUED SLIGHT THREAT OF SOME
PRECIPITATION. BY LATE SATURDAY NIGHT/SUNDAY...ANOTHER POTENT
FRONTAL SYSTEM IS PROGGED TO MOVE ACROSS THE AREA...BRINGING ANOTHER
ROUND OF PRECIPITATION. AT THIS TIME...THIS SUNDAY FRONT LOOKS TO BE
PRETTY SIMILAR TO WHAT THE AREA WILL EXPERIENCE ON WEDNESDAY IN
TERMS OF PRECIP AMOUNTS...SNOW LEVELS AND WINDS. SO...IT COULD BE
ANOTHER DECENT SOAKING FOR THE AREA.

ON MONDAY...THE FRONT WILL EXIT THE AREA...AND A WEAK UPPER RIDGE
WILL BUILD OVERHEAD. THERE WILL STILL LIKELY BE SOME SCATTERED
SHOWERS EARLY MONDAY MORNING...BUT THE BALANCE OF THE DAY SHOULD BE
DRY.

&&

.AVIATION...27/1145Z...

LOW TO MODERATE CONFIDENCE IN 12Z TAF PACKAGE. MVFR CIGS COULD
BECOME VFR +/- 2 HOURS FROM TAF TIMES. 30 PERCENT CHANCE FOR IFR
CIGS AFTER 03Z FOR KSMX/KSBP...OTHERWISE EXPECT MVFR CONDS ONCE
AGAIN THIS EVENING WITH VFR CIGS THROUGH THE NEXT 24 HOURS ACROSS
COAST AND COASTAL VALLEY TAF SITE.

KLAX...MODERATE CONFIDENCE IN 12Z TAF. THERE IS A 30% CHANCE THAT
MVFR CIGS WILL NOT DEVELOP AFTER 13Z.

KBUR...LOW CONFIDENCE IN 12Z TAF. THERE IS A 50% CHANCE THAT MVFR
CIGS WILL NOT DEVELOP AFTER13-14Z.

&&

.MARINE...HIGH CONFIDENCE THAT GALE WATCH WILL BE CONVERTED TO A
GALE WARNING FOR ZONES 670 AND 645 VALID EARLY WEDNESDAY MORNING FOR
SOUTH WINDS AHEAD AND ON THE FRONTAL BOUNDARY. SLIGHTLY LESS
CONFIDENT FOR 673 FOR THE SAME TIME PERIOD. FEEL THAT SMALL CRAFT
ADVISORIES WILL BE NEEDED FOR NW PORTION OF ZONE 676 AND NORTHWEST
PORTION OF ZONE 653 ON WEDNESDAY AFTERNOON. SWELLS WILL ALSO BE ON
THE INCREASE OUT OF THE WEST WITH LARGEST SWELLS REACHING 10 TO 14
FT BY LATE THURSDAY INTO FRIDAY AND LINGERING AROUND 10 FEET THROUGH
THE WEEKEND. THE INNER WATERS WILL ALSO SEE HIGHER SEAS WITH SWELLS
BETWEEN 6 TO 8 FT AT 12 TO 15 SECOND PERIODS LATE THURSDAY THROUGH
SATURDAY AS WELL. EXCEPT FOR LARGER SWELLS ACROSS THE INNER
WATERS...NOT ANTICIPATING SMALL CRAFT ADVISORY TYPE WINDS WED
THROUGH FRI.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WATCH (SEE LAXMWWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RAT
AVIATION/MARINE...KAPLAN
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 26, 10:07 PM PST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1007 PM PST MON NOV 26 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-271400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1007 PM PST MON NOV 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A SERIES OF STORM SYSTEMS WILL MOVE OVER THE REGION FOR LATE WEEK
AND BRING A WET WEATHER PATTERN TO THE AREA. STRONG SOUTHERLY WINDS
WILL LIKELY DEVELOP AHEAD OF A COLD FRONT SLOTTED TO MOVE THROUGH
THE AREA BETWEEN LATE TUESDAY NIGHT AND THURSDAY. A SHOWERY AND
UNSETLLED WEATHER PATTERN WILL PERSIST INTO THE WEEKEND AHEAD OF
ANOTHER STORM SYSTEM SCHEDULED TO IMPACT THE AREA OVER THE WEEKEND.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

In the hours before

Special weather statement, Nov 27, 2:34 AM PST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
234 AM PST TUE NOV 27 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-280000-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
234 AM PST TUE NOV 27 2012

...UNSETTLED WEATHER EXPECTED MID WEEK FOR SOUTHWESTERN CALIFORNIA...

A RATHER STRONG PACIFIC COLD FRONT IS FORECAST TO AFFECT
SOUTHWESTERN CALIFORNIA WEDNESDAY AND WEDNESDAY NIGHT WITH A PERIOD
OF LIGHT TO MODERATE RAIN AND GUSTY WINDS.

THE FRONT WILL MOVE INTO SAN LUIS OBISPO AND SANTA BARBARA COUNTIES
WEDNESDAY MORNING WITH RAIN AND GUSTY SOUTH TO SOUTHEAST WINDS. THE
RAIN IS EXPECTED TO SPREAD INTO VENTURA COUNTY EARLY WEDNESDAY
AFTERNOON AND INTO LOS ANGELES COUNTY BY EARLY WEDNESDAY EVENING.
LIGHT TO MODERATE RAIN CAN BE EXPECTED WITH THIS WEATHER
SYSTEM...EXCEPT FOR ISOALTED HEAVY RAIN AT TIMES ESPECIALLY ON SOUTH
FACING SLOPES OVER SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. THE
RAIN IS EXPECTED TO TAPER OFF TO SCATTERED SHOWERS LATE WEDNESDAY
NIGHT AND THURSDAY.

SNOW LEVELS DURING THE PERIOD WILL REMAIN VERY HIGH...GENERALLY
ABOVE 7500 FEET...WITH ANY SNOW ACCUMULATIONS CONFINED TO THE
HIGHEST PEAKS.

PRELIMINARY RAINFALL ESTIMATES FROM WEDNESDAY THROUGH WEDNESDAY
NIGHT ARE FOR 0.75 TO 1.25 INCHES OVER SAN LUIS OBISPO AND SANTA
BARBARA COUNTIES...WITH LOCALLY HIGHER AMOUNTS UP TO 2.00 INCHES
NOT OUT OF THE QUESTION ON SOUTH FACING SLOPES AND IN EXTREME
NORTHWESTERN SAN LUIS OBISPO COUNTY. RAINFALL POTENTIAL FOR VENTURA
AND LOS ANGELES COUNTIES IS FOR 0.25 TO 0.50 INCH...WITH LOCALLY
HIGHER AMOUNTS TO AROUND 1.00 INCH ON SOUTH FACING SLOPES.

SOUTH TO SOUTHEAST WINDS ARE FORECAST TO INCREASE OVER SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES TONIGHT. WINDS WILL THEN PEAK
ON WEDNESDAY WITH GUSTS UP TO 35 MPH FOR THE COAST AND VALLEYS
AND UP TO 45 MPH IN THE MOUNTAINS...ALTHOUGH ISOLATED GUSTS TO
50 MPH CANNOT BE RULED OUT ESPECIALLY WEDNESDAY MORNING.

THE RAINFALL AT MID WEEK MAY PRODUCE PONDING OF WATER IN LOW-LYING
AND POORLY DRAINED AREAS. ALSO...MOTORISTS SHOULD BE ALERT FOR
SLICK ROADWAYS DUE TO THE COMBINATION OF OIL AND RAINFALL. THE
GUSTY WINDS WILL COMPOUND TRAVEL PROBLEMS OVER SAN LUIS OBISPO
AND SANTA BARBARA COUNTIES AS WELL...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS
AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION.

SIRARD/RAT

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 8:52 PM PSTGale WatchLOX18 hr
Nov 27, 2:32 PM PSTWind AdvisoryLOX27 hr
Nov 27, 2:33 PM PSTGale WarningLOX24 hr

Nearby

Coastal Flood Statements in California, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.